My skin color is red and I have brown spots three weeks after my peel. What can I do to correct this?
Doctor Answers 1
Discoloration of skin after a peel
Dear Ms, generally speaking, peels exfoliate the outer layers of skin making the underlying hyperpigmentation more prominent. It is important to avoid sun exposure during the healing process, which can exacerbate the appearance of brown spots. This is a common reaction in darker Fitzpatrick skin types. Pre-treatment of the skin with medical grade products such as ZO Medical by Dr. Obagi will also yield better results. Post-treatment products such as hydroquinone, Retin-A, or Retinol products will address the post inflammatory hyperpigmentation. It is best to avoid any microdermabrasion treatments until the skin is completely healed. Please see your qualified practitioner for further guidance regarding optimal decision making.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.